Funnel Cloud, Sheridan
- When
- May 7, 6:10 PM CST to 6:15 PM CST
- Where
- Sheridan County, 10 mi N of McClusky
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 47.575, -100.346 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at May 7, 2:15 PM CST, 3 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 315 PM CDT SAT MAY 7 2005 .SHORT TERM... A SLOW MOVING MID LEVEL LOW/TROUGH...WHICH OCCASIONALLY CLOSES OFF...WILL BE PUSHING ACROSS NORTH DAKOTA TODAY THROUGH EARLY MONDAY MORNING. THIS WILL BRING NUMEROUS SHOWERS AND THUNDERSTORMS TO OUR REGION AS THE WEEKEND PROGRESSES. THE FIRST WAVE OF ACTIVITY FROM LAST NIGHT IS LIFTING EAST AND NORTH OF OUR FORECAST AREA AS ITS ASSOCIATED SHORT WAVE EXITS THE REGION. THE 4KM WRF MODEL FROM 00Z LAST NIGHT IS FORECASTING A LINE OF STRONG CONVECTION THIS AFTERNOON (21Z) FROM NEAR BISMARCK TO BEACH ON THE MONTANA BORDER. THE MODEL THEN TILTS THIS LINE TO A DEVILS LAKE/BEACH LINE BY 03Z. IF CORRECT THE BEST CHANCE OF RAIN AND THUNDER IN IN SOUTH CENTRAL NORTH DAKOTA WILL BE LATE THIS AFTERNOON...WITH THE ACTIVITY THEN SHIFTING TO OUR NORTHERN ZONES FOR TONIGHT. SUNDAY WILL FIND MOST OF OUR AREA ON THE NW SIDE OF THE SURFACE TROUGH WHERE SHOWERS AND LEES VIGOROUS THUNDERSTORMS WILL BE THE MAIN FEATURE. A SMALL SOUTHEASTERN PORTION OF OUR FORECAST AREA WILL REMAIN ON THE WARM AND MORE ACTIVE SIDE OF THE FRONT. .LONG TERM... WEDNESDAY THROUGH SATURDAY NIGHT...A LONGWAVE TROUGH OVER THE WESTERN CONUS ON WEDNESDAY EVENTUALLY CUTS OFF FROM THE MAIN FLOW OF THE WESTERLIES IN CANADA BY THURSDAY...REMAINS OVER THE WESTERN CONUS FRIDAY...THEN WEAKENS SIGNIFICANTLY WHILE LIFTING NORTHWARD TOWARDS MONTANA AND THE DAKOTAS. WILL KEEP CHANCE OF SHOWERS IN THE EXTENDED FOR WEDNESDAY AND THURSDAY WITH STRONGER UPPER TROUGH/LOW SUPPORT. KEPT THE FORECAST DRY FOR FRIDAY FOR ALL BUT SOUTHWESTERN NORTH DAKOTA...AND WENT DRY FOR SATURDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE && RSL/JV
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 509 AM CDT SAT MAY 7 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-081008- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 509 AM CDT SAT MAY 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM IN SOUTHEASTERN MONTANA THIS MORNING WAS PULLING MOISTURE AND WARM AIR INTO THE REGION. TEMPERATURES SHOULD REACH THE 70S AND LOWER 80S THIS AFTERNOON AND THE ATMOSPHERE WILL BECOME VERY UNSTABLE. THUNDERSTORMS ARE LIKELY TODAY...SOME POSSIBLY SEVERE WITH LARGE HAIL AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The Bismarck radar (KBIS), 95 km away, was scanning. The volume nearest the first event began at 00:11 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450506.